After starting birth control pills I got my period twice in one month

Patient

Q: I went to planned parenthood about 2 months ago and was given birth control pills. I got my period 2 weeks ago, it was light and lasted about 3 days and since then I have not taken the pill regularly and missed a couple of days, today I got my period again, it was also a light period but I have cramps now. Is that normal? What should I do? I don't want to take the pill anymore, it has increased my weight and I'm looking for an alternative.

Symptoms:  Cramps
Doctor

A:   Thank you for your query.
Your period coming two times in the same month is because of the hormonal imbalance or changes which occurred due to your irregular usage of the birth control pills. If you do not want to use birth control pills, then you can opt for usage of a condom & follow safe period sexual intercourse or the withdrawl method. If you already have kids you can consult a doctor or GP to get an intrauterine device inserted to avoid an unwanted pregnancy.
Hope that answers your query. Have a good day.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews